I finally went to my support group last night after not going for four weeks. Last week was canceled because most people were out of town for the 4th of July. Everyone was so sweet and told me that they were glad I was back and that they missed me. I felt very blessed. What a great group of people. We are all battling cancer and everyone’s stories and even their treatments are all different. We are all expressing our thoughts and how we are all handling situations and even helping one another with suggestions of what helped us cope. It is all good.
This week starting four days ago, I started having some severe dizziness and it had been getting progressively worse as the week moved on. A couple of days ago I actually fell because I was dizzy, but Pete was near and he grabbed my arm to prevent me from hitting the floor.
Today, I noticed that the dizziness was even more extreme and constant. I was holding onto the walls to not fall like the other day. Finally I called my medical Oncologist’s office, and the nurse returned my call to discuss my dizziness. She recommended that I see my general practitioner because their hours are shorter on Fridays, and less staff. I even took my own blood pressure at home before I called my GP, and found that my blood pressure was higher than normal, or it was inaccurate because it is really hard to take your own blood pressure. A rather awkward activity to do by yourself. I need one of the electronic ones which doesn’t require more than one piece of equipment.
I called my general practitioner’s office and told them my symptoms, and they wanted me to come in right away, so I called around and finally my next door neighbor took me in. I called Pete and he said he would come home after 12 pm. Now I have started a mild blood pressure medication, and taking another medication for the vertigo. I hate having to keep adding to my medication regime. I am not pleased with that at all. I do hope to get past this extreme dizziness soon. It makes me feel insecure on my feet especially when I had actually fell because of it. I was glad Pete was there to catch me.
The other symptom that I am struggling with is that the last chemo drug I was taking, Taxol, has given me neuropathy, which is very annoying. I had asked how long that would resolve and the nurse told me that it can take several weeks to several months to gradually fade away. Oh boy! They symptoms of chemotherapy don’t just automatically go away when you stop taking it. Many of the symptoms linger for a long time to come.
So today, I am going to rest, and Pete did come home early. He is now doing some of the errands I had planned to do, but was not able to because the world was spinning. I did manage to bake some bread this morning, but as I was doing it early this morning, I kept thinking that I wish the dizziness would go away, and I just pushed though. Although I kneaded the bread in my Breville mixer which is way more powerful that the Kitchen Aid we used to have that broke. It made it so easily. I made some sourdough rye bread and we had it for lunch. Very tasty. We gave one loaf to my neighbor who helped me go to the doctor.
I am ready to rest now. We had planned to go to an event tonight at the Santa Maria Healing Rooms, but the world is spinning too much for me to do anything tonight. Well, this is the season right now. I will be well again soon enough.
So sorry to hear about the spin cycle Di
I’ve had vertigo several times but never in concert with Taxol side effects.
It’s just so hard to know that these medications that are targeting bad stuff in the body also do bad stuff in the body….balancing that bad stuff is enough to make one’s head spin (no pun really)
Please don’t hesitate to call around the corner too…Jan’s off crutches and walking now
We continue to pray for you and love you2
In His Hands we are
davenjan
I don’t know if this is related to Taxol. It could be it’s own monster, but then again not. But I feel as bad as the chemo fog brain with this, plus the addition of the risk of falling. I am not sure what is going on. I don’t feel real secure with walking at the moment. I do see on the paper work that dizziness can be a side effect, but why so delayed? I was really looking forward to feeling better in the time between chemo and my surgery. Enough already!!!!! Maybe I will give you a call in a day or two. It would be nice to chat.
Dianne